Patient :Hi, for the about the entire past year (and more so in the last 6 months than ever) I have found myself to be in a perpetual and almost debilitating state of exhaustion. I find that no length of rest that I get is enough to make feel truly revitalized. As a student in high school, I live a moderately sedentary lifestyle. Regardless, the relatively simple and mild activity of my daily life has been leaving me extremely tired. I used to be a straight A student, but even my grades have dropped because I find that putting in the effort for even one course has become mentally draining. I have for most of my life been able to handle a lot of stress and have thus been involved in many organizations and extracurricular activities, but now they're becoming too much to handle and I'm losing credibility because I'm too tired to fulfill every responsibility that I have. I'm going to university in the fall and I'd really like to find out what this is and/or receive treatment because I don't want to perform poorly.
Thank you, Alex Navarro
Symptoms: Trouble sleeping, unrefreshing sleep, muscle pain, headaches, sensitivity to changes in light or temperature, trouble concentrating
Welcome to Ask The Doctor. We are here to help you.
Usually such generalized body pains, are due to anxiety or fibromyalgia. However to state that we should first of all rule out the following like Anemia, Calcium and Vitamin D deficiency.
I would advise you to get following tests done:
1. Fasting Blood Sugar- to rule out diabetes
2. Thyroid Profile- to rule out hypothyroidism
3. Hemogram- to check for anemia.
4. Serum Calcium and Vitamin D levels- to see for the deficiencies.
If any issues are found in your reports you would be treated accordingly. Otherwise your Doctor will treat you with SSRI's like Fluoxetine, Escitalopram.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.